NET Patient Foundation

Welcome to your neuroendocrine cancer community website

Net Patient Foundation Forum

 
Forums | Sign Up | Reply | Search | Statistics |  
Questions and Advice Net Patient Foundation Forum / Questions and Advice /

Sleeping problems whilst on steroids

 Page Page 1 of 2:  1  2  »» 
Author katherinelennard
Forums Member
#1 | Posted: 4 Dec 2010 01:01
Hi
I am Katherine fairly new to posting. I have just had my third round of y90 at the Royal Free. I am on steroids, Dexamethasone for 5 days and since night 3 I have have hardly been able to sleep, even with sleeping pills. Just wondered if anyone else has experienced the same thing.

Also wanted to mention that my third y90 has not as yet caused nearly as much nausea as the previous two, so for anyone due more there is hope that each experience can be less traumatic.

Looking forward to hearing from someone re the sleep issue!

Thanks
Katherine
Author sally harrison
Forums Member
#2 | Posted: 4 Dec 2010 06:22
Hello Katherine

I have been on steroids for years, at least 5 years, they helped with the pain from my liver, strangely I am trying to reduce them but the side effects arent good and it seems one step forward and one step back, they certainly are addictive.

They certainly do mess around with your sleep, I sleep for an hour, wake, sleep, wake, sleep all night. But what I would say is that it really doesn't effect me the lack of sleep. I wont take any sleeping tablets because as I say my liver is not happy with lots of things and I really don't think it would make any difference if I did, the steroids are just too dominent.

I take 9 mlg a day, always in the morning, never take any later than that,

Thanks for the info on Y90, that may be my next step.

Sally
Author katherinelennard
Forums Member
#3 | Posted: 4 Dec 2010 13:22
Hi Sally

Thanks really helpful, I was told to take 2 am and 2 more lunchtime! So that is probably why sleep was impossible. Unfortunately I am addicted to sleeping pills now. Went onto them a year ago after trauma of diagnosis.....so even with them can't sleep much. Anyway I am stopping steroids tomorrow, but I do wake a lot at night and I agree you do get used to that. Would love to get off sleeping pills, it is so hard but I intend to try if I ever have a long enough time between treatment, which seems unlikely..feeling rather despondent tonight ...

Anyway very much appreciate your response

Katherine
Author sally harrison
Forums Member
#4 | Posted: 4 Dec 2010 13:32
Dont be despondent or I will jump through internet and give you a hug. I am addicted to the steroids but trying so hard to decrease them. Was taking 10 a day, went to 10 one day, then 9 next day, then 10 next day ect until I felt reasonably ok on 9. Will stick with the 9 for a while then do the same reducing to 9 one day and 8 the next. Dont want to spoil my Christmas so may just stay on 9 till after. Will take months, but I dont care I will try.
Keep your chin up and dont be so hard on yourself xx
Author katherinelennard
Forums Member
#5 | Posted: 4 Dec 2010 14:32
Hugs are invaluable....and your positivity has made me smile for the first time today....thank you
Katherine
Author Jenny
Forums Member
#6 | Posted: 7 Dec 2010 04:08
Just bringing the most recent topics back up to the top since we've been invaded by the nerds again!
Author David
Forums Member
#7 | Posted: 7 Dec 2010 12:10
Look out everyone !

Admin has removed the spam message that Jenny's referring to in message #6 above, so if you never saw the spam, you might wonder what's going on. Jenny is not commenting on Katherine's or anyone elses message - I know because I saw the spam before it was removed too!

David
Author katherinelennard
Forums Member
#8 | Posted: 8 Dec 2010 00:54 | Edited by: katherinelennard
Thanks David!

I have been called many a thing but I would definitely take against 'nerd' and I did not see the comment, so I did think it might be referring to me. ( do see the funny side, so no one need worry)

Katherine
Author sally harrison
Forums Member
#9 | Posted: 8 Dec 2010 03:36
Morning Katherine

Glad to see you got a giggle and smile on today. Hope your day goes well and you've not got a 'tired' day as I call them.

Take care
Sally
Author Gillian Morton
Forums Member
#10 | Posted: 9 Dec 2010 06:56
Hi all,

Im not on steriods but notice that sleep (getting enough) seems to be a problem to lots of us.

Like Sally I do much the same, an hour, awake, then a bit more and so on throughout the night. I agree with Sally that Im finding it doesnt affect how I feel in the day.

One thing I find helps to make it less lonely at night is my radio. I couldnt do without it and in the wakeful times I now enjoy things that might be on at night. On occasions, when Ive been without it,I can sometimes dwell on things that arent that helpful to me. Ive even listened to broadcasts that are very interesting. For me, its the spoken word I like,some might find music suits them better.

I use an earpiece, which stays put easliy, so as not to disturb my husband.

Best wishes to all who post,

Gill
Author katherinelennard
Forums Member
#11 | Posted: 9 Dec 2010 11:41
Hi Gill

That is excellent advice...and very reassuring to learn that poor sleep can be common to many of us and I am not alone....

Thanks so much

Katherine
Author Gillian Morton
Forums Member
#12 | Posted: 9 Dec 2010 11:52
Hi Katherine,

I will think of you and Sally etc. when awake at night. Just to add to above posting I cant read or get up during the wakeful periods (I feel too weary) and think it very necessary to relax and rest ones body even if not able to sleep. Im sure this approach helps to some extent, if you get what I mean.

Best wishes,

Gill
Author katherinelennard
Forums Member
#13 | Posted: 9 Dec 2010 15:35
I am going to take all your advice....you are a wise woman...I also worry about not sleeping and then get tense at night and also as you quite rightly say the mind can wander to places it should not go to....my husband has set up the radio so here is to a better, happier night.
Thanks again and I will let you know how it goes...

Wish I had joined the forum months ago, I am finding everyone so supportive..

Katherine
Author katherinelennard
Forums Member
#14 | Posted: 10 Dec 2010 05:48
Just gotta tell you....best night ever,slept for eight hours and only woke up once for a few mins
Thanks everyone x
Author Kay
Forums Member
#15 | Posted: 10 Dec 2010 05:59
I've read that it helps to keep your eyes closed no matter what. It tells the brain to shut down and helps you to go off. Best of luck.

Kay
 Page Page 1 of 2:  1  2  »» 
Questions and Advice Net Patient Foundation Forum / Questions and Advice / Sleeping problems whilst on steroids Top
Your Reply Click this icon to move up to the quoted message

» Username  » Password 
Only registered users are allowed to post here. Please enter your login/password details upon posting a message, or sign up first.
 
  Net Patient Foundation Forum Powered by Online Community Software miniBB ®